Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 53, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 26, 2004, 12:11 PM EDT for Scioto County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 12:11 PM EDT (16:11 UTC)
- Expired
- May 26, 2004, 12:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Scioto County, OH
The radar
The Cincinnati radar (KILN), 106 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
717
WUUS51 KILN 261611
SVRILN
OHC145-261645-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1210 PM EDT WED MAY 26 2004
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCIOTO COUNTY IN OHIO
* UNTIL 1245 PM EDT
* AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. A SKYWARN
SPOTTER REPORTED SILVER DOLLAR SIZE HAIL NEAR LUCUSVILLE. THIS
STORM WAS LOCATED NEAR ROSEMOUNT...OR ABOUT OVER PORTSMOUTH...AND
MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SOUTH WEBSTER...
SCIOTODALE...
NEW BOSTON...
LAT...LON 3891 8300 3874 8296 3875 8267 3884 8265
3886 8277 3894 8276
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:01 PM EDT, 10 minutes earlier.
Area forecast discussion, May 26, 12:01 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1201 PM EDT WED MAY 26 2004 .DISCUSSION... FRNTL BNDRY GENERALLY RUNNING PARALLEL TO I-71...FROM CMH SW TO NORTH OF CINCY AND INTO SOUTHERN INDIANA. STRONG TSTM HAS FIRED ALONG OLD CONV BNDRY ACRS SOUTH CNTRL OH AND IS TRACKING THRU SCIOTO AND PIKE COS ATTM. LARGER COMPLEX OF TSTMS EXTENDING FROM SW OF IND INTO SOUTHERN ILLINOIS. SVR TSTM WATCH UP JUST TO WEST OF FCST AREA. TOUGH FCST FOR THIS AFTN AS PERSISTENT SC HANGING TOUGH ACRS SRN 1/2 FCST AREA. A FEW BREAKS HAVE MADE IT INTO WEST CNTRL OH AND NRN WHITEWATER VLY WITH MORE STABLE ATMOSPHERE. FOCUSING ON MCS ACRS WESTERN IND/KY FOR AFTN...AHEAD OF S/WV TRACKING THRU EASTERN MISSOURI ATTM. CURRENT RUC/12Z META INDCG S/WV WILL TRACK INTO FCST AREA THIS AFTN. GREATEST THREAT FOR TSTMS WILL BE ACRS SRN 1/2 FCST AREA...WITH TSTM COMPLEX SLATED TO MOVE INTO SE INDIANA AROUND 18Z. 850-300 MB MEAN WIND FLO INDCG E-NE MOVEMENT TO TSTMS. WITH THIS IN MIND...AM A LITTLE CONCERNED THAT A FEW SHRA/TSTMS MAY DVLP FARTHER NORTH ACRS FCST AREA THIS AFTN (INTO I-70 CORRIDOR). WILL KEEP HIGHEST POPS ACRS SRN FCST AREA (50 POPS) AND TAILOR BACK TO LO CHANCE FURTHER NORTH. SC DECK INHIBITING SFC HEATING AND INSTABILITY...BUT STILL PROGGED TO 1000-1500 J/KG ALONG AND SOUTH OF OHIO RIVER BY MID AFTN. 850 LLJ INCREASING TO 30-35 KTS WHICH SHOULD AID IN TSTM DVLPMNT AS WELL. THREAT FOR SVR DOES EXIST...BUT THINK SVR STORMS WILL REMAIN ISOLD. GREATER CONCERN LIES WITH POTENTIAL FOR HVY RAINS AS PORTIONS OF NRN KY THAT HAVE SEEN 3-5 INCHES OF RAIN THE LAST TWO EVENINGS LOOK TO GET HIT AGAIN. PWATS AROUND 1.5 INCHES AND DEWPTS IN U60S SUPPORT THESE THOUGHTS. KEEPING MSTLY CLDY SKIES ACRS ALL BUT NRN 1/3 FCST AREA THIS AFTN. TWEAKED AFTN TEMPS A BIT AND ADJUSTED WORDING FOR TABULAR FCST. WILL KEEP EYE ON SVR POTENTIAL AND HVY RAIN THREAT...WITH 18-23Z THE MAIN TIMEFRAME FOR CONVECTION ACRS FCST AREA. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. && RYAN
Hazardous weather outlook, May 26, 4:59 AM EDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 459 AM EDT WED MAY 26 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-261058- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 459 AM EDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A WEAK COLD FRONT WITH AMPLE MOISTURE WILL DROP SOUTH INTO KENTUCKY TODAY...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY AROUND THE OHIO RIVER. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THROUGH MUCH OF THE PERIOD. A FEW STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
In the hours before
Local storm report, May 26, 9:20 AM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
920 AM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1045 PM FLOOD 2 N MONTEREY 38.45N 84.87W
05/02/2004 OWEN KY EMERGENCY MNGR
HIGH WATER ON A FEW ROADS
&&
RLGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:07 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 23 min |
| May 26, 2:39 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.